Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 54, NWS Omaha, NE

June 22, 20214 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 6:53 PM CDT for 4 counties in Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 6:53 PM CDT (23:53 UTC)
Expired
Jun 22, 2021, 7:11 PM CDT
In force
18 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Antelope County, NE, Boone County, NE, Madison County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:49 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WUUS53 KOAX 222353
SVROAX
NEC003-011-119-141-230030-
/O.NEW.KOAX.SV.W.0054.210622T2353Z-210623T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
653 PM CDT Tue Jun 22 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in northeastern Nebraska...
  Northwestern Platte County in northeastern Nebraska...
  Southeastern Antelope County in northeastern Nebraska...
  Northeastern Boone County in northeastern Nebraska...

* Until 730 PM CDT.

* At 653 PM CDT, a severe thunderstorm was located 10 miles east of
  Petersburg, or 25 miles west of Norfolk, moving southeast at 20
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Newman Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4192 9795 4196 9780 4175 9756 4172 9784
TIME...MOT...LOC 2353Z 331DEG 19KT 4190 9787 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
3 follow-up statements
310 
WWUS53 KOAX 230001
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
701 PM CDT Tue Jun 22 2021

NEC003-011-119-141-230030-
/O.CON.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Madison NE-Platte NE-Antelope NE-Boone NE-
701 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MADISON...NORTHWESTERN PLATTE...SOUTHEASTERN
ANTELOPE AND NORTHEASTERN BOONE COUNTIES...

At 701 PM CDT, a severe thunderstorm was located 8 miles northwest of
Newman Grove, or 24 miles southwest of Norfolk, moving southeast at
20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Newman Grove around 725 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4192 9795 4196 9780 4175 9756 4172 9784
TIME...MOT...LOC 0001Z 331DEG 19KT 4186 9784 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
711 
WWUS53 KOAX 230006
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
706 PM CDT Tue Jun 22 2021

NEC003-011-230016-
/O.CAN.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Antelope NE-Boone NE-
706 PM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANTELOPE AND
NORTHEASTERN BOONE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.

LAT...LON 4194 9781 4175 9756 4172 9783 4190 9783
TIME...MOT...LOC 0006Z 326DEG 21KT 4183 9779 

$$

NEC119-141-230030-
/O.CON.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Madison NE-Platte NE-
706 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MADISON AND NORTHWESTERN PLATTE COUNTIES...

At 706 PM CDT, a severe thunderstorm was located 5 miles north of
Newman Grove, or 24 miles southwest of Norfolk, moving southeast at
25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Newman Grove around 720 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4194 9781 4175 9756 4172 9783 4190 9783
TIME...MOT...LOC 0006Z 326DEG 21KT 4183 9779 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
534 
WWUS53 KOAX 230011
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
711 PM CDT Tue Jun 22 2021

NEC119-141-230020-
/O.CAN.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Madison NE-Platte NE-
711 PM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND
NORTHWESTERN PLATTE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.

LAT...LON 4194 9781 4175 9756 4172 9783 4190 9783
TIME...MOT...LOC 0008Z 331DEG 19KT 4181 9777 

$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 22, 6:23 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
623 PM CDT Tue Jun 22 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 333 PM CDT Tue Jun 22 2021

Tonight...

We still anticipate the chance for one or two strong storms this
afternoon/evening across portions of northeast Nebraska capable of
large hail and locally damaging wind.

The region remains under fast northwesterly flow both in the mid and
upper levels with the nose of a 300mb jet streak approaching
northeastern Nebraska this afternoon. In the mid-levels, CAMs
continue to indicate some moist advection spreading eastward this
afternoon. At the surface, a weak low continues to try to develop
across north-central Nebraska with a very subtle surface boundary
extending eastward across northeast Nebraska where we would
expect surface dewpoints to pool somewhat. We are really lacking
the moisture with current surface dewpoints only in the upper 50s
to low 60s in that region. We are also missing a plume of steep
mid-level lapse rates but with enough heating this afternoon, we
should be able to spawn a few strong storms before dark which
should drive southeastward before fizzling out once we lose the
daytime heating. These few storms could be capable of large hail
and locally damaging wind gusts.

Wednesday and Wednesday night...

Upper level heights will build overhead during the day with
temperatures on the rise across the region. High temperatures across
our far northern counties along the SD border may reach 100 with
highs in the 90s across much of the area. Convection is forecast to
develop over the High Plains Wednesday evening and spread
eastward into eastern Nebraska aided by a strengthening low-level
jet.

Thursday and Thursday night...

MCS activity aided by the nose of a veered nocturnal low-level jet
may still be rolling through the southeastern CWA by daybreak. This
could leave a few remnant boundaries across the area through the
day. The location of these will be key to potential for severe
storms Thursday afternoon as a series of mid-level shortwaves drift
east across the Missouri River Valley. A surface low over western
Kansas by afternoon is forecast to lift northeast into the
forecast area through the evening hours where storms should be
able to focus and quickly become severe. These would likely
continue into the evening hours as a veered 50+ kt low-level jet
kicks in.

Weekend into early next week...

A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a relatively cool/wet pattern.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM CDT Tue Jun 22 2021

Thunderstorms affecting the TAF sites through about 04z. And LLWS
04-13z with winds at 2000' from the southwest 40-45 knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...DeWald
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 PM CDT Tue Jun 22 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-231045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

A few isolated strong thunderstorms, some of which may be severe,
are possible through 10 PM. This will be mainly north of a David
City to Bellevue to Red Oak line. The most intense storms will be
capable of hail up to golfball size and locally damaging wind
gusts across northeast Nebraska.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

On Wednesday night, a complex of thunderstorms may move into the
area from the west with a risk for strong wind gusts. Additional
strong to potentially severe thunderstorms may occur on Thursday
into Thursday night.

Other non-severe storms are possible from Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any hail or wind damage are appreciated.

In the hours before

Local storm report, Jun 22, 5:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 SSE MEADOW GROVE      41.97N 97.70W
06/22/2021  M1.25 INCH       MADISON            NE   STORM CHASER

&&

DEWALD
Local storm report, Jun 22, 6:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
605 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MEADOW GROVE            42.03N 97.74W
06/22/2021  M1.75 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 SE MEADOW GROVE       42.00N 97.70W
06/22/2021  M1.75 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 SSE MEADOW GROVE      41.98N 97.70W
06/22/2021  E1.25 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             NELIGH                  42.13N 98.03W
06/22/2021  M1.25 INCH       ANTELOPE           NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
631 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             8 W MADISON             41.83N 97.62W
06/22/2021  M1.00 INCH       MADISON            NE   TRAINED SPOTTER

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:48 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce27 min
Jun 22, 5:14 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce46 min
Jun 22, 5:42 PM CDTSevere Thunderstorm WarningOAXMadison48 min
Jun 22, 6:09 PM CDTSevere Thunderstorm WarningOAXAntelope36 min
Jun 22, 6:26 PM CDTSevere Thunderstorm WarningOAXBoone, Platte16 min
Jun 22, 6:28 PM CDTSevere Thunderstorm WarningOAXMadison, Platte32 min
Jun 22, 6:58 PM CDTSevere Thunderstorm WarningOAXPlatte32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.